Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 593, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2020, 4:39 PM CDT for Wilbarger County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2020, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 30, 2020, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 40 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:44 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 30, 2:44 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Norman OK 244 PM CDT Thu Jul 30 2020 ...New SHORT TERM... .SHORT TERM... (This evening through Friday) Issued at 227 PM CDT Thu Jul 30 2020 Showers/thunderstorms are likely to develop across southwestern OK and western north TX this afternoon and evening a mid-level trough and surface boundary. Latest radar imagery shows a few echoes with a few cloud flashes already developing over Beckham County in western OK and tracking quickly east-southeastward at about 40 mph. With a moderately unstable atmosphere in place, little to no CIN, storms may become severe later this afternoon and evening. Large hail up to the size of golf balls, damaging winds, and heavy rainfall are possible with any storms that develop. A few thunderstorms are also possible this evening over northern Oklahoma. Precipitation appears likely, generally south of I-40, through at least 10PM with chances diminishing after midnight. && .LONG TERM... (Friday night through next Wednesday) Issued at 220 PM CDT Thu Jul 30 2020 In the wake of Friday's storm system, we should see a break from rain this weekend with below normal temperatures. Models (both deterministic and ensemble) are trending further west with their possible MCS Sunday night into Monday, affecting mainly the panhandles and parts of western Oklahoma into north Texas. Latest NBM guidance seems to represent this fairly well. The most recent WPC cluster analysis is coming in weaker and slower with the building of the upper level ridge next week. This is consistent with deterministic models which keep us in an active northwest flow pattern through much of next week. Day && .AVIATION... (18Z TAFS) Issued at 1251 PM CDT Thu Jul 30 2020 As of 18Z, a prefrontal trough axis appears to be located from near Bristow to OKC to Elk City, with a cold front situated over NW Oklahoma. Winds have already shifted to the northwest for WWR/PNC and winds are forecast to shift northwesterly for all other TAF sites by evening. Showers/thunderstorms have already developed from Holdenville to Ada, though none have been severe so far. Thunderstorms are forecast to develop near KLAW and KSPS sites this afternoon after 21Z. There is some uncertainty as to the placement and duration of precipitation. However, model guidance suggests precipitation may linger over this area until the early morning hours on Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 82 66 84 / 40 30 0 0 Hobart OK 69 87 64 89 / 30 10 0 0 Wichita Falls TX 71 88 66 89 / 60 10 0 0 Gage OK 64 85 60 88 / 20 10 0 0 Ponca City OK 69 81 64 83 / 60 40 0 0 Durant OK 73 88 68 89 / 60 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....14 AVIATION...01
Hazardous weather outlook, Jul 30, 12:05 PM CDT, 4 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1205 PM CDT Thu Jul 30 2020 OKZ004>048-050>052-TXZ083>090-311715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Thu Jul 30 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is a Slight Risk for severe storms this afternoon and tonight (mainly after 3pm) across portions of central and southern Oklahoma, and western north Texas. The main threats will be damaging winds up to 65 mph, hail to the size of ping pong balls, and locally heavy rainfall. Showers and storms could linger across parts of southern Oklahoma and north Texas into early Friday morning. A secondary area of storms will be possible across portions of northern Oklahoma this afternoon and evening. A marginal risk is in place for these storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorms will still be affecting the area Friday morning and persist through Friday afternoon. Instability will be lower, so the potential of severe weather is low. Thunderstorms will be possible again Sunday night through Monday night and then again on Tuesday and Wednesday nights. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 30, 3:23 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
323 PM CDT Thu Jul 30 2020
OKZ021-022-035-302045-
Kiowa OK-Washita OK-Beckham OK-
323 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa...southwestern
Washita and east central Beckham Counties Until 345 PM CDT...
AT 320 PM CDT, a strong thunderstorm was located near Retrop, moving
east at 40 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Hobart, Sentinel, Rocky and Retrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3526 9934 3523 9900 3501 9904 3508 9937
3509 9937 3509 9939 3511 9941 3511 9943
TIME...MOT...LOC 2020Z 282DEG 34KT 3517 9931
WRSpecial weather statement, Jul 30, 4:06 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
406 PM CDT Thu Jul 30 2020
TXZ083-085-302130-
Wilbarger TX-Hardeman TX-
406 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR west central Wilbarger and
southeastern Hardeman Counties Until 430 PM CDT...
AT 404 PM CDT, a strong thunderstorm was located 4 miles east of
Medicine Mound, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Locations impacted include...
Vernon, Chillicothe, Lockett, Medicine Mound and Rayland.
LAT...LON 3426 9959 3423 9919 3401 9937 3406 9948
3407 9948 3407 9949 3408 9951 3407 9952
3407 9953 3411 9963
TIME...MOT...LOC 2104Z 284DEG 33KT 3418 9952
WRSpecial weather statement, Jul 30, 4:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
418 PM CDT Thu Jul 30 2020
OKZ034-035-302145-
Kiowa OK-Greer OK-
418 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and east
central Greer Counties Until 445 PM CDT...
AT 415 PM CDT, a strong thunderstorm was located near Lone Wolf,
moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
LAT...LON 3507 9935 3501 9898 3479 9910 3481 9915
3485 9915 3485 9917 3486 9917 3486 9919
3484 9920 3484 9922 3493 9945
TIME...MOT...LOC 2115Z 294DEG 22KT 3497 9930
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:49 PM CDT | Special Weather Statement | OUN | Harper | 26 min |
| Jul 29, 9:15 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jul 29, 9:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods, Woodward | 45 min |
| Jul 29, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 36 min |
| Jul 29, 10:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 24 min |
| Jul 29, 11:51 PM CDT | Special Weather Statement | OUN | Grant, Kay, Noble | 24 min |
| Jul 30, 12:15 AM CDT | Special Weather Statement | OUN | Kay, Noble | 30 min |
| Jul 30, 1:53 AM CDT | Special Weather Statement | OUN | Payne | 37 min |
| Jul 30, 2:37 AM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Jul 30, 3:18 AM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Jul 30, 3:57 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Woods | 33 min |
| Jul 30, 4:14 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 46 min |
| Jul 30, 4:38 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Garfield, Kingfisher, Major | 37 min |
| Jul 30, 4:56 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Kingfisher, Logan, Noble and 1 more | 49 min |
| Jul 30, 5:46 AM CDT | Special Weather Statement | OUN | Lincoln, Logan, Oklahoma, Payne | 29 min |
| Jul 30, 6:15 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 30 min |
| Jul 30, 6:48 AM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 30, 3:23 PM CDT | Special Weather Statement | OUN | Washita | 22 min |
| Jul 30, 4:18 PM CDT | Special Weather Statement | OUN | Kiowa | 27 min |
| Jul 30, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 23 min |
| Jul 30, 4:28 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 17 min |
| Jul 30, 4:43 PM CDT | Special Weather Statement | OUN | Hughes | 17 min |
| Jul 30, 4:48 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Greer, Jackson, Kiowa, Tillman | 42 min |
| Jul 30, 4:51 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
| Jul 30, 5:00 PM CDT | Special Weather Statement | OUN | Tillman | 15 min |
| Jul 30, 5:03 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Jul 30, 5:07 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 38 min |
| Jul 30, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 32 min |
| Jul 30, 5:29 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 46 min |
| Jul 30, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 40 min |
| Jul 30, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 50 min |
| Jul 30, 5:43 PM CDT | Special Weather Statement | OUN | McClain | 17 min |
| Jul 30, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, McClain, Stephens | 23 min |
| Jul 30, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 16 min |
| Jul 30, 6:19 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Pontotoc | 26 min |
| Jul 30, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Jefferson, Johnston, Love and 4 more | 48 min |
| Jul 30, 6:30 PM CDT | Areal Flood Advisory | OUN | Coal, Hughes | 3 hr |
| Jul 30, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | OUN | Pontotoc | 24 min |
| Jul 30, 6:52 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jul 30, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 19 min |
| Jul 30, 4:06 PM CDT | Special Weather Statement | OUN | Wilbarger | 24 min |
| Jul 30, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 31 min |
| Jul 30, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 20 min |
| Jul 30, 4:41 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 49 min |
| Jul 30, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 49 min |
| Jul 30, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Wilbarger | 27 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Wilbarger | 30 min |
| Jul 30, 5:54 PM CDT | Special Weather Statement | OUN | Knox | 36 min |
| Jul 30, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 39 min |
| Jul 30, 6:41 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
| Jul 30, 6:55 PM CDT | Special Weather Statement | OUN | Baylor | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.